MAUDE Adverse Event Report: BIOSENSE WEBSTER INC PREFACE® GUIDING SHEATH WITH MULTIPURPOSE CURVE; INTRODUCER, CATHETER

BIOSENSE WEBSTER INC PREFACE® GUIDING SHEATH WITH MULTIPURPOSE CURVE; INTRODUCER, CATHETER
Catalog Number 301803MS
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/24/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent a cardiac ablation procedure with a preface® guiding sheath with multipurpose curve and there was problem with connector of the device or cable.The medical team confirmed that the components at the end of the device (hemostatic valve) fell off.A second device was used to complete the operation.There was no adverse event reported on patient.
 
Additional Manufacturer Narrative
The product investigation was completed.Device evaluation details: the product was returned to biosense webster for evaluation.It was sent to cordis for further investigation.Visual dimensional and microscopic analyses of the returned device were performed following bwi procedures.Visual inspection of the device revealed that the cap was separated from the hub.The cap was not returned for analysis.The brim cap could be related to the issue reported by the customer.Dimensional and microscopic analysis was performed and no issues were detected.  a device history record evaluation was performed for the finished device number 18166192,  and no internal actions related to the complaint were found during the review.The complaint reported by the customer was confirmed, the returned unit present a cap separation was observed.The potential cause of the damage could be related to the handling, however, this cannot be conclusively determined.Procedural factors or handling process may contribute to this issue.Controls are in place to verify the product conditions; the cap assembly are inspected 100% before leaving the facility.Neither the phr review nor the product analysis suggests that the found damage could be related to the manufacturing process of the unit.As part of biosense webster's quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
PREFACE® GUIDING SHEATH WITH MULTIPURPOSE CURVE
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key19148091
Report Number2029046-2024-01309
Device Sequence Number7443839
Product Code DYB
UDI-Device Identifier10846835000030
UDI-Public10846835000030
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K982740
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2025
Device Catalogue Number301803MS
Device Lot Number18166192
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/22/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date04/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown